Alert archive / California / Wind Advisories in 2015

Wind Advisory 26, NWS Los Angeles, CA

May 11, 2015

NWS Los Angeles, CA issued this wind advisory at May 11, 2015, 7:28 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 11, 2015, 7:28 PM PDT (02:28 UTC)
Expired
May 12, 2015, 3:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS76 KLOX 120228
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
728 PM PDT MON MAY 11 2015

CAZ039-052-121000-
/O.NEW.KLOX.WI.Y.0026.150512T0228Z-150512T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
728 PM PDT MON MAY 11 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH EARLY TUESDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
477 
WWUS76 KLOX 121008
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PDT TUE MAY 12 2015

...THE WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS SANTA BARBARA COUNTY.
THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

CAZ039-052-121115-
/O.EXP.KLOX.WI.Y.0026.000000T0000Z-150512T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
308 AM PDT TUE MAY 12 2015

...WIND ADVISORY HAS EXPIRED..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 5:10 PM PDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 11, 5:10 PM PDT, 2 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
510 PM PDT MON MAY 11 2015

UPDATED AVIATION SECTION

.SYNOPSIS...

THERE WILL BE A COOLING TREND WITH AN INCREASING MARINE INTRUSION
THROUGH WEDNESDAY THEN A CHANCE OF PRECIPITATION ACROSS THE REGION
THURSDAY THROUGH EARLY SATURDAY. COOL AND UNSETTLED WEATHER WILL
CONTINUE INTO THE NEXT WORK WEEK.

&&

.SHORT TERM (TODAY-WED)...LATEST VIS SATELLITE IMAGERY INDICATED
PARTLY CLOUDY SKIES DUE TO A STREAM OF HIGH CLOUDS MOVING SW TO NE
OVER MOST OF THE FORECAST AREA TODAY. LOW CLOUDS HAVE SCOURED OUT
ACROSS THE VALLEYS AND MOST COASTAL AREAS...EXCEPT FOR A PESKY PATCH
OF STRATUS AROUND THE IMMEDIATE COAST OF OXNARD IN VENTURA COUNTY.
HIGH TEMPS ARE EXPECTED TO BE A BIT COOLER ACROSS THE CENTRAL COAST
AND INTERIOR AREAS N OF POINT CONCEPTION TODAY...BUT A FEW DEGREES
OF WARMING IS LIKELY ACROSS THE LA/VTU COUNTY VALLEYS AND INLAND
COASTAL AREAS. THERE WILL BE A FEW FLAT CU BUILDUPS OVER THE VENTURA
COUNTY MOUNTAINS LATER TODAY AS THERE IS SOME LIMITED MOISTURE AND
MARGINAL INSTABILITY IN THAT AREA TODAY.

FOR TONIGHT...LOW CLOUDS SHOULD BECOME MORE WIDESPREAD ACROSS MOST
COAST AND VALLEYS OVERNIGHT EXCEPT FOR AROUND SANTA BARBARA WHERE
NORTHERLY WINDS SHOULD KEEP STRATUS FROM MOVING NORTH FROM VENTURA
COUNTY. THERE WILL BE A CHANCE THAT LOW CLOUDS COULD CREEP INTO
SANTA BARBARA AFTER SUNRISE TUE MORNING. AN UPPER LOW WILL MOVE INTO
NORTHERN CAL TONIGHT AND THE ASSOCIATED TROUGH WILL CONTINUE TO
DEEPEN OVER CALIFORNIA. THICKNESS LVLS WILL LOWER AND WITH
INCREASING ONSHORE FLOW EXPECTED...MORE SIGNIFICANT COOLING WILL
OCCUR ACROSS THE ENTIRE FORECAST AREA ON TUE. MOST AREAS WILL SEE
HIGH TEMPS LOWER 4 TO 8 DEGREES WITH THE WARMEST LOCATIONS IN THE
MID 70S...WHILE THE COASTAL AREAS REMAIN IN THE 60S...EXCEPT LOWER
70S FOR A FEW INLAND COASTAL LOCATIONS.

MODELS ARE INDICATING A SHARP ONSHORE PUSH AND DEEPENING OF THE
MARINE LAYER TUESDAY NIGHT. THIS WILL ALLOW LOW CLOUDS TO REACH THE
COASTAL MOUNTAIN SLOPES BY EARLY WEDNESDAY MORNING. THE INVERSION
LOOKS TO BE FAIRLY STRONG CONSIDERING THE MARINE LAYER WILL BE
AROUND 3500-4000 FT DEEP. LOW CLOUDS WILL HAVE A TOUGH TIME SCOURING
OUT ALONG ALL COASTAL AREAS WED.  EXPECT MORE COOLING ACROSS THE
BOARD ON WEDNESDAY. THERE IS A CHANCE THAT VALLEY AREAS COULD HAVE A
TOUGH TIME CLEARING...BUT THAT CHANCE WOULD BE LOW. HIGH CLOUDS WILL
BE ON THE INCREASE AS WELL AS ANOTHER LARGER UPPER CLOSED LOW PIVOTS
COUNTER-CLOCKWISE SOUTH AROUND THE EARLIER LOW OVER NOCAL. BOTH THE
GFS AND ECMWF ARE IN BETTER AGREEMENT WITH THE DIRECTION OF THE
UPPER LOW MOVING TOWARDS THE SOUTHERN HALF OF CALIFORNIA. CLOUDS
WILL BE ON THE INCREASE WEDNESDAY NIGHT WITH PRE-FRONTAL DRIZZLE
POSSIBLE ACROSS THE CENTRAL COAST AHEAD OF AN APPROACHING FRONTAL
BOUNDARY.

.LONG TERM (THU-SUN)...MODELS LOOK TO BE IN SYNC THROUGH AT LEAST
SATURDAY IN RESPECT WITH BRINGING A CHANCE OF SHOWERS TO THE REGION
AS EARLY AS THURSDAY MORNING. THERE LOOKS TO BE TWO SEPARATE BANDS
OF SHOWERS ASSOCIATED WITH THE UPPER LOW. INITIALLY...THE FIRST BAND
WILL BEGIN TO REACH THE CENTRAL COAST BY THURSDAY MORNING. SHOWERS
WILL THEN SPREAD SOUTHWARD ACROSS THE REGION INTO LOS ANGELES COUNTY
BY LATE THURSDAY AFTERNOON OR EVE. EXPECTING LIGHT TO LOCALLY
MODERATE SHOWERS WITH THIS FIRST WAVE...LOCALLY HIGHER AMOUNTS
ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THE UPPER LOW
WILL BE SITUATED OFF THE COAST THURSDAY EVENING AND A MORE ORGANIZED
COLD FRONT WILL BEGIN TO MOVE INTO THE FORECAST AREA THURSDAY
EVENING THROUGH FRIDAY. MOST AREAS SHOULD RECEIVE 2-4 HOURS OF
STEADY RAIN AS THE FRONT MOVES THROUGH THE REGION THURSDAY NIGHT
INTO FRIDAY MORNING. THEN...THE UPPER LOW WILL SETTLE OVER SOUTHERN
CAL ON FRIDAY. WITH PEAK AFTERNOON HEATING...THE ATMOSPHERE SHOULD
BECOME MORE UNSTABLE WITH 500 MB TEMPS DOWN TO -24 DEGREES CELSIUS.
(VERY COLD FOR THIS TIME OF YEAR). SO SLIGHT CHANCE FOR
THUNDERSTORMS WERE ADDED TO THE FORECAST YESTERDAY FOR FRIDAY
AFTERNOON AND THAT STILL LOOKS GOOD. BOTH THE NAM AND GFS DID SHOW
SOME BRIEF INSTABILITY WITH THE INITIAL FRONT MOVING INTO THE
CENTRAL COAST THURSDAY MORNING...BUT NOT ENOUGH CONFIDENCE TO ADD
SLIGHT CHANCE FOR TSTMS FOR THU MORNING AT THIS TIME.

SNOW LEVELS WILL BE BETWEEN 5000 AND 5500 FT BY FRIDAY MORNING. NOT
ANTICIPATING ANY IMPACTS FOR THE I-5 CORRIDOR. HOWEVER...THERE COULD
BE A FEW INCHES (2-4 INCHES) OF ACCUMULATING SNOW FOR AREAS ABOVE
6000 FT. AS WE GET CLOSER TO THE EVENT...MORE DETAILS ON RAIN AND
SNOW AMOUNTS WILL BE ADDED. AS OF NOW...RAINFALL TOTALS WILL VARY
QUITE A BIT DUE TO THE SHOWERY NATURE OF THIS RAIN EVENT. FIRST
GUESS WOULD BE FROM A QUARTER INCH...TO AROUND AN INCH WHERE
THUNDERSTORMS DEVELOP.

SHOWERS SHOULD BE OUT OF THE AREA BY SATURDAY MORNING...EXCEPT FOR A
FEW LINGERING SHOWERS ACROSS THE NRN SLOPES OF THE VENTURA/LA COUNTY
MTNS. SKIES SHOULD BE PARTLY CLOUDY ON SATURDAY DUE TO LINGERING LOW
LEVEL MOISTURE...WITH BETTER CLEARING ON SUNDAY. HIGH TEMPS WILL BE
QUITE COOL DURING THE EXTENDED PERIOD...BUT SOME WARMING SAT/SUN
EXPECTED...BUT STILL REMAINING COOLER THAN NORMAL.

&&

.AVIATION...12/0010Z.

AT 2335Z...THE MARINE INVERSION AT KLAX WAS AROUND 1000 FEET DEEP.
THE TOP OF THE INVERSION WAS LOCATED AROUND 2500 FEET WITH A
TEMPERATURE OF 20 DEGREES CELSIUS.

NORTH OF POINT CONCEPTION...IFR TO MVFR CONDITIONS WILL SPREAD IN
BETWEEN 03Z AND 08Z. THERE IS A THAT MVFR CONDITIONS COULD DEVELOP
AS SOON AS THE 09Z TO 11Z TIME PERIOD. VFR CONDITIONS COULD DELAY BY
UP TO ONE HOUR LATER THAN FORECAST.

SOUTH OF POINT CONCEPTION...PREDOMINANTLY MVFR CONDITIONS WILL
SPREAD IN AFTER 06Z...LATEST FOR VENTURA AND SANTA BARBARA COASTAL
TERMINALS. THERE IS A SLIGHT CHANCE THAT MVFR CONDITIONS COULD
LINGER INTO THE AFTERNOON HOURS AT COASTAL TERMINALS.

KLAX...MVFR CONDITIONS WILL SPREAD IN BETWEEN 06Z AND 10Z. THERE IS
A 20 PERCENT CHANCE OF VFR CONDITIONS DELAYING UNTIL 20Z.

KBUR...THERE IS A 50 PERCENT CHANCE OF MVFR CONDITIONS BETWEEN 10Z
AND 16Z.

&&

.MARINE...11/200 PM.

THE WINDS CONTINUE TO INCREASE IN PZ670 AND PZ673 AND HAVE PUSHED UP
INTO THE GALE WARNING CRITERIA SO A GALE WARNING IS NOW IN EFFECT
THROUGH 10Z. THERE IS A 30 PERCENT CHANCE THAT SCA WINDS WILL RETURN
IN PZ673 AND PZ676 WEDNESDAY EVENING. THERE IS A 20 PERCENT CHANCE
OF SCA CONDS ACROSS THE NORTHERN INNER WATERS AND THE WESTERN
PORTIONS OF THE SBA CHANNEL DURING THE LATE AFTERNOON AND EVENING
HOURS TODAY AND TUE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KAPLAN
AVIATION...HALL
MARINE...SWEET
SYNOPSIS...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 11, 6:00 AM PDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 11 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-121300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF RAIN AND THUNDERSTORMS ON THURSDAY AND FRIDAY.

RORKE

In the hours before

Special weather statement, May 11, 6:34 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
634 PM PDT MON MAY 11 2015

CAZ034>041-044>046-051>054-059-087-088-547>550-130145-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
SAN MIGUEL AND SANTA ROSA ISLANDS-SANTA CRUZ AND ANACAPA ISLANDS-
634 PM PDT MON MAY 11 2015

...COLD SPRING STORM SYSTEM TO IMPACT SOUTHWEST CALIFORNIA LATE
THIS WEEK...

AN UNSEASONABLY COLD STORM SYSTEM ORIGINATING FROM THE GULF OF
ALASKA WILL DIG SOUTHWARD INTO THE REGION BETWEEN THURSDAY AND
FRIDAY. AN INCREASING CHANCE OF SHOWERS WILL DEVELOP ON THURSDAY
AS THE TROUGH DROPS SOUTH INTO SOUTHERN CALIFORNIA. AS THE LOW
PRESSURE CENTER DRAWS CLOSER TO THE REGION ON THURSDAY
NIGHT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS CAPABLE OF
PRODUCING BRIEF HEAVY DOWNPOURS AND HAIL. THERE IS A POSSIBILITY
THAT THE LOS ANGELES METRO AREA COULD BE IMPACTED BY SHOWERS AND
HAIL DURING THE FRIDAY MORNING COMMUTE. CONDITIONS WILL ALSO BE
FAVORABLE FOR ISOLATED WATERSPOUTS ACROSS THE COASTAL WATERS.

ANOTHER POTENTIAL IMPACT FROM THIS STORM SYSTEM WILL BE
UNSEASONABLY LOW SNOW LEVELS. SNOW LEVELS COULD FALL TO AROUND
5000 FEET BY FRIDAY MORNING...AND POSSIBLY LOWER IN HEAVIER
CONVECTIVE SHOWERS. A FEW INCHES OF SNOW WILL BE POSSIBLE AT THE
RESORT LEVELS...WHICH MAY REQUIRE THE ISSUANCE OF A WINTER WEATHER
ADVISORY AS WE DRAW CLOSER TO THE EVENT. IN ADDITION...GUSTY
SOUTHWEST WINDS UP TO 50 MPH WILL LIKELY ACCOMPANY THIS STORM IN
THE MOUNTAINS AND THE ANTELOPE VALLEY.

WITH THE SHOWERY NATURE OF THE SYSTEM...RAINFALL AMOUNTS WITH THIS
SYSTEM COULD BE QUITE VARIABLE. THERE IS A PERIOD WHERE LIGHT TO
MODERATE RAINFALL COULD OCCUR WITH THIS SYSTEM. RAINFALL AMOUNTS
BETWEEN ONE QUARTER AND ONE HALF INCH ARE POSSIBLE ACROSS THE
COASTS AND VALLEYS...WITH UP TO ONE INCH IN THE MOUNTAINS.
ISOLATED HIGHER AMOUNTS ARE POSSIBLE ALONG SOUTH AND SOUTHWEST
FACING SLOPES. RAINFALL RATES LOCALLY COULD APPROACH ONE HALF INCH
PER HOUR WILL BE POSSIBLE WITH THUNDERSTORMS. AS A RESULT...IF A
THUNDERSTORM WERE TO MOVE OVER A RECENT BURN AREA...THERE IS THE
POSSIBILITY OF MINOR MUD AND DEBRIS FLOWS.

RESIDENTS OF SOUTHWEST CALIFORNIA SHOULD MONITOR THE LATEST
NATIONAL WEATHER SERVICE PRODUCTS FOR THIS DEVELOPING WEATHER
SITUATION. ANYONE PLANNING TO TRAVEL TO THE LOCAL MOUNTAIN SHOULD
PREPARE FOR THE POSSIBILITY OF SNOW SHOWERS AND GUSTY WINDS.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:36 AM PDTSmall Craft AdvisoryLOX30 hr
May 12, 9:05 AM PDTGale WarningLOX11 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.